Brittle nails with acitretin
#11
Hi
I've not been on here for a while. I had terrible side effects with acitretyn. Bad hair, very brittle nails, bad flushes and it didn't really clear the psoriasis. The derm took me off it because there were too many and it's taken 6 months for everything to get back to normal. I found the whole thing made me depressed on top of everything else. He offered me another med beginning with c (can't remember the name of it but the side effects looked even worse so I declined. So am now back where I started albeit with hair and nails and no depression. Currently I am just using cream and putting up with it. Not easy but hey.

Went back to derm recently and talking of going back on acitretyn but I don't think i will. I can't face going through it all again.

Hope everyone is doing ok.

S
Quote
#12
(Sun-05-03-2017, 21:59 PM)soosieb99 Wrote:

[To see links please register here]

Hi
I've not been on here for a while. I had terrible side effects with acitretyn. Bad hair, very brittle nails, bad flushes and it didn't really clear the psoriasis. The derm took me off it because there were too many and it's taken 6 months for everything to get back to normal.  I found the whole thing made me depressed on top of everything else. He offered me another med beginning with c (can't remember the name of it but the side effects looked even worse so I declined. So am now back where I started albeit with hair and nails and no depression.  Currently I am just using cream and putting up with it. Not easy but hey.

Went back to derm recently and talking of going back on acitretyn but I don't think i will. I can't face going through it all again.

Hope everyone is doing ok.

S

Hi Soosie  Thumb sorry the acetretin wasn't for you....I think you have probably been offered Cyclosporine...it's what you mentioned in your thread

[To see links please register here]

yes all drugs have potential side effects, but not everyone gets them, as we say on here we are all different and react differently to drugs

I'm sorry to hear it has got you down to a point of depression, always feel free to come here and chat, we can relate to the feelings you are having...
Just a little suggestion, you could ask your dermatologist for Fumaderm, the drug I take.....I won't lie and say it's easy to begin with, because you may get some side effects, some do, some don't .....I did but they only lasted for a month or so and they weren't constant, just a couple of times a day with stomach cramps.

Just an idea..... I've been on it five years clear with it ...so I'm biased towards it ...

Give it some thought put Fumaderm in the search facility

[To see links please register here]

it will throw up mixed results, but if you can get it I would say it's well worth a small struggle to get clearance

As I said at the start ...don't be alone with your feelings, there is a lot of support here
Jim  Bigarm
Quote
#13
Hi Soosie. Such a shame the Acitretin wasn't for you. I have the brittle nails and my hair has gone slightly curly, but it is the peeling feet that wind me up. As my Ps has receded considerably it is something I can put up with. I'm with Jim the c is most likely Cyclosporin and yes the side effects don't read well, but I wouldn't discount it out of hand, it could help clear you, just remember though it is not a long term therapy and from reading on here the PS tends to bounce back with a vengeance when you stop. I would be requesting Fumaderm it is my next on the list. I am well past messing about with creams.
Quote
#14
Hi Soosie, I had problems with acitretyn as well but I had ingrowing nails , the Cyclosporine did not work for me so I ended up with MTX which did work for me . A lot of people don't like MTX but I was OK on it for a long time and it worked for me but the ideal solution would be to get on a bio, Stelara in my case but it's true to say we are all different so it is difficult to judge whats good for you based on what other people have achieved so have a good discussion with your dermatologist but don't forget it's what you want not what they want.
Quote


Possibly Related Threads…
Thread Author Replies Views Last Post
  Reducing Acitretin Medication - Thoughts? Wooley 86 124,110 Thu-27-08-2020, 14:03 PM
Last Post: D Foster
  Acitretin side effects JohnB 36 69,464 Tue-13-08-2019, 16:19 PM
Last Post: sunnyman
  At what point do you call Acitretin quits? PainInTheGuttate 12 23,380 Fri-14-12-2018, 20:03 PM
Last Post: JohnB
  Newly diagnosed and about to start Acitretin Kentpatient 116 183,479 Sun-09-09-2018, 13:03 PM
Last Post: Kentpatient
  Acitretin/Neotigason & PUVA experience tarny79 10 18,651 Wed-06-09-2017, 20:21 PM
Last Post: Kat



Users browsing this thread: 1 Guest(s)